MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced with hazy vision and poor near vision.The lens was exchanged for another lens model 01 month 22 days following the initial procedure.Clinical reason for explant was mentioned as subjective visual disturbance.Additional information was received, after refractive lens exchange patient had yttrium aluminum garnet (yag) after 12 weeks and laser-assisted in situ keratomileusis (lasik) after 16 weeks following the initial implant.Patient could not adapt to lens and also had subjective visual distortion.Patient issues were resolved and there was no patient harm.In surgeon prognosis visual acuity was improving and patient waiting for light adjustments to the newly exchanged lens.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The account indicated the use of a qualified associated cartridge and handpiece with a non-qualified viscoelastic.The account indicated the product was not available to evaluate.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company lens, 22.0 diopter (add power +2.2/+3.2) lens was replaced with a non-company, 21.5 diopter, monofocal lens model.The account indicated that the patient had yag surgery 12 weeks after and lasik 16 weeks after the initial implant.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patients vision needs.No additional information has been provided at this time.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21643790
Report Number1119421-2025-00754
Device Sequence Number7625137
Product Code MFK
UDI-Device Identifier00380652419277
UDI-Public(01)00380652419277(17)250607(11)200608(10)15072001
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.220
Device Lot Number15072001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/06/2025
Date Device Manufactured06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCPHERSON LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; TOTALVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown